Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 93, NWS Raleigh, NC

June 8, 2007Anson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 8, 2007, 4:34 PM EDT for Anson County, North Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2007, 4:34 PM EDT (20:34 UTC)
Expired
Jun 8, 2007, 5:00 PM EDT
In force
26 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Anson County, NC

The radar

The Raleigh/Durham radar (KRAX), 152 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1047 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1047 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 082035
SVRRAH
NCC007-082100-
/O.NEW.KRAH.SV.W.0093.070608T2034Z-070608T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
434 PM EDT FRI JUN 8 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ANSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 500 PM EDT

* AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTH CENTRAL ANSON COUNTY...OR ABOUT 7
  MILES NORTHEAST OF WADESBORO...MOVING EAST AT 15 MPH. PENNY SIZED
  HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN ANSON COUNTY

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3511 8007 3500 8005 3500 7990 3512 7992

$$

JFB
2 follow-up statements
000 
WWUS52 KRAH 082050
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT FRI JUN 8 2007

NCC007-082100-
/O.CON.KRAH.SV.W.0093.000000T0000Z-070608T2100Z/
ANSON NC-
450 PM EDT FRI JUN 8 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR EAST CENTRAL ANSON COUNTY...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED OVER
NORTHEASTERN ANSON COUNTY...OR ABOUT 9 MILES NORTHEAST OF
WADESBORO...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3510 8000 3501 7998 3502 7989 3512 7992

$$

JFB
000 
WWUS52 KRAH 082100
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
459 PM EDT FRI JUN 8 2007

NCC007-082109-
/O.EXP.KRAH.SV.W.0093.000000T0000Z-070608T2100Z/
ANSON NC-
459 PM EDT FRI JUN 8 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ANSON COUNTY
EXPIRES AT 500 PM EDT...

THE STORM THAT PROMPTED THE WARNING IS MOVING OUT OF ANSON 
COUNTY...THEREFORE THE WARNING IS BEING ALLOWED TO EXPIRE.

LAT...LON 3510 8000 3501 7998 3502 7989 3512 7992

$$

JFB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:40 PM EDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 8, 2:40 PM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
240 PM EDT FRI JUN 8 2007

.SYNOPSIS...A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST
THROUGH SATURDAY AND CROSS THE AREA SATURDAY NIGHT. HIGH PRESSURE
WILL BUILD INTO THE AREA FROM THE GREAT LAKES SUNDAY THROUGH
TUESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
HOT AND HUMID CONDITIONS WILL CONTINUE LATE AFTERNOON THROUGH EARLY
EVENING. SURFACE TROUGH OVER WESTERN TIER SECTIONS WILL GRADUALLY
SHIFT EAST OVERNIGHT. THIS ALONG WITH AIR MASS MOIST AND FAIRLY
UNSTABLE EXPECT SCATTERED CONVECTION AS THE AFTERNOON PROGRESSES.
ALREADY SEEING CONVECTION FIRING NOT TOO FAR WEST OF CWA OVER
FOOTHILLS. EVEN THOUGH WIDE SPREAD COVERAGE IS NOT ANTICIPATED...THE
BEST TIME FRAME FOR STORMS WILL BE FROM 21Z THROUGH ABOUT 04Z. STILL
THINK THE MAIN THREAT WILL BE DOWNBURST WITH A CONSIDERABLE AMOUNT
OF LIGHTNING. THEN AFTER MIDNIGHT THROUGH EARLY MORNING
HOURS...EMPHASIS WILL SHIFT TO EASTERN THIRD CWA WITH TROUGH IN THE
AREA...MODERATELY UNSTABLE/LIFT WILL RESULT IN AN ONGOING CHANCE FOR
CONVECTION. WARM AND HUMID OVERNIGHT WITH LOWS GENERALLY 70 TO NEAR
75

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...

CONVECTIVELY ACTIVE DAY POSSIBLE ON SATURDAY. A MODERATELY UNSTABLE
AIR MASS WILL BE IN PLACE WITH SURFACE BASED LIFTED INDICES -4 TO -6
DEG C. IN ADDITION, MID/UPPER LEVEL WINDS WILL BE INCREASING AS
REGION IN NOSE OF H3 JET BY LATE AFTERNOON. MID LEVEL LAPSE RATES
RESPECTABLE WITH VALUES BETWEEN 6 AND 6.5 DEG C/KM. MAIN FORECAST
CHALLENGE IS THE AMOUNT OF MOISTURE AVAILABLE FOR DEEP CONVECTION
TO FIRE. LATEST MODEL RUN HAS BECOME MUCH DRIER IN THE MID/UPPER
LEVELS OF THE ATMOSPHERE. THUS...12Z MOS POP GUIDANCE WAS AT OR
BELOW 20% ACROSS CENTRAL NC. DUE TO STRENGTH OF DYNAMICS ALOFT AND
POTENT COLD FRONT CROSSING REGION AROUND MAX HEATING...BELIEVE MOS
GUIDANCE TOO LOW WITH POPS. WILL MAINTAIN CHANCE POPS ACROSS MUCH OF
THE AREA SATURDAY AFTERNOON AND EVENING WITH THE GREATEST COVERAGE
OF STORMS EXPECTED ALONG AND EAST OF HIGHWAY 1. POTENTIAL FOR A FEW
STORMS TO BE SEVERE SATURDAY AFTERNOON AND EVENING WITH THE
LOCALIZED DAMAGING DOWNBURST WINDS THE MAIN THREAT FOLLOWED BY LARGE
HAIL. FREQUENT/EXCESSIVE LIGHTNING ALSO A CONCERN...ESPECIALLY ALONG
THE COASTAL PLAIN AND THE SANDHILLS.

AIR MASS BECOMES DRIER AND MORE STABLE SUN-MON AS HIGH PRESSURE
OVER THE GREAT LAKES EXTEND SEWD INTO CENTRAL NC. DEWPOINTS SUN
INTO MON EXPECTED TO BE IN THE MORE COMFORTABLE 50S AND LOWER 60S.
MODELS DO DEPICT A DECENT VORT MAX CROSSING THE AREA SUN AFTERNOON.
HOWEVER THE AIR MASS APPEARS TOO DRY TO SUPPORT NOTHING MORE THAN A
FEW CLOUDS.

TEMP WISE...POTENTIAL FOR A FEW HOURS HEATING SATURDAY. THIS SHOULD
HELP TO PUSH TEMPS INTO THE 90-95 DEGREE RANGE. HOWEVER...IF
SCATTERED SHOWERS OCCURRING SATURDAY MORNING...MAX TEMPS MAY BE 3-4
DEGREES TOO WARM.

NLY FLOW SUN INTO MON WILL USHER SEASONABLE AND LESS HUMID AIR INTO
CENTRAL NC. LOW LEVEL THICKNESSES FAVOR MAX TEMPS COMPARABLE TO NAM
MOS...GENERALLY MID/UPPER 80S BOTH DAYS. LOWS SATURDAY NIGHT WILL
VARY FROM UPPER 60S IN THE SOUTH WHERE DRIER/COOLER AIR DELAYED
UNTIL SUN. LOWS SUNDAY NIGHT IN THE 60-65 DEGREE RANGE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...

L/W TROUGH IN VICINITY OF THE ATLANTIC SEABOARD AND AN UPPER LEVEL
RIDGE EXTENDING FROM THE LOWER MS VALLEY INTO THE GREAT LAKES WILL
RESULT IN DRY CONDITIONS TUESDAY WITH TEMPS CLOSE TO SEASONABLE
NORMS. DECENT S/W IN THE NORTHERN STREAM EXPECTED TO PUSH INTO THE
NORTHERN/CENTRAL PLAINS BY MID WEEK THEN LIFT INTO THE GREAT LAKES
LATE IN THE WEEK. THIS SYSTEM WILL FLATTEN RIDGE TO OUR
WEST...POSSIBLY ALLOWING SOME ENERGY ALOFT TO SLIDE INTO THE
NORTHERN MID ATLANTIC THU-FRI. MARGINALLY MOIST AIRMASS COUPLED WITH
HEATING AND WEAK SUPPORT ALOFT MAY BE ENOUGH TO TRIGGER CONVECTION
WED-FRI. DO NOT EXPECT ANY ORGANIZED CONVECTION WED-FRI...SO EXPECT
RAIN THREAT TO BE NO HIGHER THAN 20-25%. TEMPS THROUGH PERIOD SHOULD
HOVER CLOSE TO NORMAL.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
EXPECT SCATTERED CU 5 TO 6KFT THROUGH 00Z AT ALL TAF SITES.
POTENTIAL FOR SCATTERED SHOWERS AND THUNDERSTORMS WITH BRIEF CIGS
4-6KFT VSBYS 4-6 MILES THROUGH SOUTHWEST WINDS 8 TO 10 MPH WITH
BRIEF GUSTS 12-18 MPH. AFTER 04Z...MINIMAL CHANCE FOR CONVECTION
WESTERN TAF SITES...GSO/INT AS WINDS SHIFT AROUND TO THE WEST AND
NORTHWEST. BUT CONTINUING CHANCE RDU-RWI-FAY THROUGH DAYBREAK WHERE
AIR MASS REMAINS UNSTABLE AND SURFACE TROUGH IN THE VICINITY. FOR
SATURDAY...COLD FRONT APPROACHES FROM THE WEST AND MOVE THROUGH THE
AREA...THUS CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS. CIGS
4-5KFT IN SHOWERS AND STORMS.

VFR CONDITIONS SATURDAY NIGHT THROUGH MONDAY AS MORE STABLE AND LESS
HUMID CONDITIONS MOVING INTO AREA.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...RA
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...RA
Hazardous weather outlook, Jun 8, 10:25 AM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1025 AM EDT FRI JUN 8 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-090800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-
WAKE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-
ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1025 AM EDT FRI JUN 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH
CAROLINA.

.DAY ONE...TODAY AND TONIGHT

HEAT INDEX READINGS ARE EXPECTED TO REACH NEAR 100 THIS AFTERNOON
AND HEAT STRESS WILL INCREASE FOR INDIVIDUALS WORKING OUTDOORS FOR
MORE THAN 30 TO 60 MINUTES.

ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON THROUGH THE
EVENING MAY PRODUCE LOCALIZED DAMAGING DOWNBURST WINDS AND NEARLY
CONTINUOUS LIGHTNING STRIKES WITH 20 TO 40 STRIKES POSSIBLE IN A
FIVE MINUTE PERIOD.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS ARE EXPECTED LATE SATURDAY...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE EXPECTED ISOLATED NATURE OF THE STORMS...SPOTTER NETWORK
ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. HOWEVER SPOTTERS ARE
ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS IN EXCESS OF AN
INCH...ANY SIZE HAIL THAT OCCURS OR WIND GUSTS THAT DOWN TREES OR
LARGE TREE LIMBS.

WSS/RA

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 4:27 PM EDTSevere Thunderstorm WarningRAHRichmond48 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.